Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2006, 1:58 PM CDT for Kent County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 1:58 PM CDT (18:58 UTC)
- Expired
- Apr 28, 2006, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Kent County, TX
The radar
The Lubbock radar (KLBB), 110 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:01 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 12:01 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1201 PM CDT FRI APR 28 2006 .UPDATE... HAVE MADE MINOR UPDATES IN GRIDS/FORECAST TO ACCOUNT FOR THE LATEST TRENDS. OVERALL...FCST APPEARS IN GOOD SHAPE. DRYLINE HAS FORMED AND MOVED TO AN APPROXIMATELY HART TO LUBBOCK TO POST LINE AT 1130 AM. A OUTFLOW BOUNDARY WAS LOCATED FROM SOUTH OF CLOVIS TO FRIONA...WITH A THUNDERSTORM LOCATED JUST NORTH OF FRIONA. WEST TEXAS MESONET SOUNDING AT REESE AT 15Z SHOWED A WEAK TO MODERATE CAPPING INVERSION WITH PLENTY OF WIND UPSTAIRS. LOW CLOUDS HAVE BEEN SLOWLY ERODING THIS MORNING. HOWEVER...AHEAD OF THE DRYLINE...ELEVATED CONVECTION IS TRYING TO DEVELOP ACROSS THE ROLLING PLAINS WHICH MAY HINDER THE BUILDUP OF SFC-BASED CAPE. STILL UNCERTAIN JUST HOW FAR DRYLINE AND OUTFLOW WILL ADVANCE THIS AFTN...BUT SCATTERED SVR TSTMS STILL EXPECTED ALONG AND EAST OF THESE FEATURES...WITH ALSO SOME HAIL POTENTIAL WITH ANY ELEVATED STORMS NORTH OF THE OUTFLOW ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE. ISOLATED TORNADOES ARE POSSIBLE IF WINDS CAN REMAIN STRONGLY BACKED/EASTERLY AND SUFFICIENT SFC-BASED INSTABILITY CAN BE TAPPED...THIS APPEARS TO BE POSSIBLE MAINLY FROM BRISCOE COUNTY SOUTHEAST TO NEAR ASPERMONT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Apr 28, 11:33 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT FRI APR 28 2006 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1133 AM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EVENING. THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A LINE FROM TULIA TO POST. A STRONG UPPER LOW WILL MOVE FROM THE NEW MEXICO BOOTHEEL INTO SOUTHEAST NEW MEXICO THIS AFTERNOON. ATMOSPHERIC LIFT ASSOCIATED WITH THIS SYSTEM WILL SPREAD ACROSS THE AREA. A DEVELOPING DRYLINE ACROSS THE SOUTH-CENTRAL SOUTH PLAINS LATE THIS MORNING WILL MOVE EAST TO AN APPROXIMATELY TULIA TO POST LINE BY AROUND 3 PM. ADDITIONALLY...A COLD FRONT/OUTFLOW BOUNDARY WILL MOVE SOUTH INTO THE NORTHERN COUNTIES OF THE SOUTH PLAINS. FORECAST INSTABILITY AND WIND SHEAR EAST OF THE DRYLINE AND SOUTH OF THE FRONT WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ACROSS THE NORTHERN AND EASTERN ROLLING PLAINS...WHERE THE WIND WILL REMAIN BACKED TO THE EAST-SOUTHEAST AND DEEPER MOISTURE WILL RESIDE...ISOLATED TORNADOES ARE POSSIBLE. TORNADO DEVELOPMENT WILL BE DEPENDANT ON SUFFICIENT CLEARING AND HEATING DURING THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 28, 12:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1232 PM CDT FRI APR 28 2006 TXZ037-043-281845- DICKENS-KENT- INCLUDING THE CITIES OF...DICKENS...SPUR...JAYTON 1232 PM CDT FRI APR 28 2006 ...THUNDERSTORMS STRENGTHEN NEAR SPUR AND GIRARD... STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHERN KENT AND SOUTHERN DICKENS COUNTIES. THESE STORMS LIKELY HAVE HAIL UP TO ONE HALF INCH DIAMETER...AND VERY HEAVY RAINFALL UP TO AN INCH IN LESS THAN AN HOUR. THESE STORMS MAY STRENGTHEN FURTHER AS THEY MOVE SLOWLY TO THE EAST AND NORTHEAST ACROSS THE SPUR AND GIRARD AREAS. PLEASE CONTINUE TO MONITOR HERE FOR THE LATEST UPDATES.
Special weather statement, Apr 28, 1:17 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 117 PM CDT FRI APR 28 2006 TXZ022-023-281930- CASTRO-SWISHER- INCLUDING THE CITIES OF...DIMMITT...HART...TULIA 117 PM CDT FRI APR 28 2006 ...THUNDERSTORMS STRENGTHEN OVER NORTHEAST CASTRO COUNTY... VERY STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHEAST CASTRO COUNTY...NORTH OF NAZARETH NEAR ARNEY. THESE STORMS WERE MOVING SLOWLY TO THE EAST TOWARDS THE HAPPY AREA IN NORTHERN SWISHER COUNTY. THESE STORMS MAY HAVE HAIL NEAR ONE HALF INCH DIAMETER... VERY HEAVY RAINFALL UP TO AN INCH IN LESS THAN AN HOUR...AND WIND GUSTS AROUND 50 MPH. THESE STORMS MAY STRENGTHEN FURTHER AS THEY MOVE SLOWLY TO THE EAST AND NORTHEAST ACROSS NORTHERN SWISHER COUNTY. PLEASE CONTINUE TO MONITOR HERE FOR THE LATEST UPDATES.
Local storm report, Apr 28, 1:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
128 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 10 SW GUTHRIE 33.53N 100.45W
04/28/2006 E1.00 INCH KING TX CO-OP OBSERVER
MARBLE TO QUARTER SIZE HAIL
&&
RCBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 51 min |
| Apr 28, 1:33 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 57 min |
| Apr 28, 2:16 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 44 min |
| Apr 28, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| Apr 28, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 51 min |
| Apr 28, 6:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.